Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 42, NWS Jackson, MS

June 5, 2005Lincoln County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 5, 2005, 7:43 PM CDT for Lincoln County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 7:43 PM CDT (00:43 UTC)
Expired
Jun 5, 2005, 9:45 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1580 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 060046
FFWJAN
MSC085-060245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF BROOKHAVEN

* UNTIL 945 PM CDT

* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THE POTENTIAL FOR FLASH FLOODING NEAR BROOKHAVEN. RADAR HAS        
  ESTIMATED THAT 2 INCHES OF RAIN HAS FALLEN IN THE PAST 45 MINUTES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-55 EXIT
  42 NORTH BROOKHAVEN...I-55 EXIT 40 SOUTH BROOKHAVEN AND I-55 EXIT
  41 HWY 550 AT BROOKHAVEN.

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3145 9061 3153 9027 3170 9028 3170 9063

$$

CME
1 follow-up statement
000 
WGUS74 KJAN 060132
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT SUN JUN 5 2005

MSC085-060245-
LINCOLN MS-
831 PM CDT SUN JUN 5 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 945 PM CDT FOR LINCOLN
COUNTY...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-55 EXIT 42
NORTH BROOKHAVEN AND I-55 EXIT 41 HWY 550 AT BROOKHAVEN.

RADAR HAS INDICATED THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALL 
AROUND BROOKHAVEN SINCE 730 PM. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 
2 INCHES ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3145 9061 3153 9027 3170 9028 3170 9063

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:39 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 5, 2:39 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT SUN JUN 5 2005

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
WELL DEFINED MCV MOVING NORTHEAST AT 17 KNOTS NOW JUST SE OF KLFK TX.
EXTRAPOLATION HAS THIS FEATURE NEAR KIER IN WEST CENTRAL LA AT 00Z
AND OVER OUR NORTHWEST ZONES BETWEEN KGLH AND KJAN AT 0800Z. RUC 0-2
KM THETA-E ADVECTION AND MOISTURE CONVERGENCE FIELDS HAS HANDLED THIS
PRETTY WELL...SO EXPECT CONCENTRATED SHOWERS AND THUNDERSTORMS TO
MOVE INTO SOUTHWEST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING.
SEA BREEZY MORE ACTIVE TODAY AS WELL...AND OUTFLOW FROM THUNDERSTORMS
OVER SOUTHEAST MS NOW APPROACHING KHBG.

WENT CLOSER TO NAM ON POPS TONIGHT THAN GFS...WHICH IS ABSURDLY LOW
WITH LESS THAN 10 POPS MOST AREAS.

MONDAY LOOKS PRETTY WET...AND RAISED POPS A BIT WITH HIGHEST IN THE
SOUTH. PRECIPITABLE WATER VALUES INCREASE TO NEAR 2 SOUTH AND UPPER
SHEAR AXIS WILL BE RIGHT OVER THE AREA. /#11 JPC/

(TUESDAY AND WEDNESDAY)
A WEAKNESS IN THE UPPER-LEVEL RIDGE IS EXPECTED TO REMAIN JUXTAPOSED
OVER THE LOWER MISSISSIPPI VALLEY INTO THE MIDDLE OF THE WEEK. WITH
PRECIPITABLE WATER VALUES FORECAST TO RUN BETWEEN 1.5 AND 2
INCHES...850 MB THETA-E VALUES IN THE MID 330KS...AND SLIGHTLY COOLER
500 MB TEMPERATURES...SHOWER AND THUNDERSTORM CHANCES SHOULD BE ABOVE
CLIMATOLOGY...DESPITE THE LACK OF SYNOPTIC SCALE FORCING. FOR THIS
TIME OF YEAR...A NORMAL RAIN CHANCE SHOULD ROUGHLY BE 30 PERCENT.
/#10/

.LONG TERM...THERE HAS BEEN A LITTLE DEBATE AS TO WHETHER THE RIDGE
WEAKNESS WILL HOLD...OR IF THE UPPER-RIDGE WILL BUILD ACROSS THE
AREA TOWARD THE END OF NEXT WEEK.  MANY OF THE MEDIUM-RANGE MODELS
SUGGEST THAT THE WEAKNESS IN THE UPPER-RIDGE WILL HOLD IN SOME
SHAPE...FASHION...OR FORM.  AS SUCH...NOT MUCH CHANGE IS FORSEEN IN
THE WEATHER PATTERN THROUGH NEXT WEEKEND.

UNFORTUNATELY...IT CANT BE THAT SIMPLE.  HINTS ARE BEING THROWN BY
THE MODELS THAT A TROUGH OF LOW PRESSURE MAY DEVELOP JUST EAST OF
THE YUCATAN PENINSULA IN THE THURSDAY TIME FRAME THEN MIGRATE
NORTHWARD BY NEXT WEEKEND.  AFTER SEVERAL HEAD SCRATCHING MOMENTS
WITH REGARD TO THIS SYSTEM (ESPECIALLY WITH ANY DEVELOPMENT AND
FORECAST MOVEMENT ISSUES)...IVE DECIDED TO LEAVE RAIN CHANCES NEAR
CLIMATOLOGY.  THIS WILL JUST HAVE TO BE A WAIT-N-SEE GAME THIS FAR
OUT...AS SHOWER AND THUNDERSTORM CHANCES MAY HAVE TO BE ADJUSTED ONE
WAY OR THE OTHER DEPENDING ON HOW THIS THING EVOLVES.  /#10/
&&

.AVIATION...
NOT MUCH HAPPENED IN TERMS OF FOG LAST NIGHT...THOUGH LIFR DECK DID
SHOW UP BRIEFLY AT KHBG AND IFR DECK AT KMEI. PESKY HAZE CONTINUES AT
KGWO AND SEE NO REASON FOR IT TO GO AWAY NEXT 24 HOURS.

THUNDERSTORMS ON OUTFLOW BOUNDARY AROUND KHBG A GOOD BET THIS
AFTERNOON SO WENT WITH TEMPO GROUP THERE. ELSEWHERE...JUST VCTS AS
PROBABILITY PROBABLY A BIT TOO LOW. WILL HAVE TO WATCH EVOLUTION OF
POSSIBLE THUNDERSTORM CLUSTER IN THE NATCHEZ AREA THIS EVENING...BUT
THIS WILL NOT LIKELY AFFECT ANY TAF SITES OVERNIGHT. WITH WITH MVFR
VISIBILITY AND IFR CEILINGS MOST AREAS TONIGHT FIGURING AFTERNOON
EARLY EVENING STORMS WOULD WET GROUND IN SEVERAL AREAS.

ACTIVITY SHOULD INCREASE TOMORROW SO LOOK FOR BETTER CHANCES OF
MVFR/IFR CONDITIONS BRIEFLY IN THUNDERSTORMS WITH 00Z TAF
PACKAGE...ESPECIALLY FOR KJAN/KMEI/KHBG. /#11 JPC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  87  71  87 /  30  50  30  40
MERIDIAN      70  87  70  87 /  30  50  30  50

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION:  CRAVEN
LONG TERM:            BUTTS
Hazardous weather outlook, Jun 5, 2:18 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT SUN JUN 05 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061918-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
218 PM CDT SUN JUN 05 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IS NOT EXPECTED THROUGH THE
EVENING OF SUNDAY JUNE 12.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:46 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence30 min
Jun 5, 8:05 PM CDTFlash Flood WarningJANLawrence115 min
Jun 5, 9:13 PM CDTSevere Thunderstorm WarningJANMadison47 min

Nearby

Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.